WHERE DID YOU COME FROM? Like seriously my migraines began cropping up again out of nowhere. I mean there have always sort of ‘been there’ but they have been masked with my migraine preventor that I take daily. I do not want them to take the dosage up because it has truly been affect my memory and I also have been wanting them to take them dosage down for the last year especially when about 6 months ago I noticed when I accidentally didn’t take it for 3 days it caused severe swelling in my ankles and made them the size of grapefruits. So I definitely know I need to be tapered off. However, I want to know if my migraine medication that is used for when one actually occurs on top of the preventor will suffice me now? I usually have to take 2-3 during an episode and it comes like a GANGSTER, kicking butt and asking questions later. Like someone just said come here meet my sledgehammer!
I mean seriously I get maybe 1/2 a day of relief and i try to rest/sleep and continue for a day or so and see if it has gone away. Then I have to take another to get another 1/2 half day and then sometimes/finally before it can completely come back I may have to head if off with one last one to get rid off it because I am too afraid of the possible and dreaded 60 day migraine again. Yes this has happened before I it was the worst thing EVER. The bad part is that the prescription I get only comes with 9 pills so that’s 1/3 of them right there and it’s NOT cheap. With this happening almost every month again this is not good. Luckily I am going to see the expert and talk with him and hope he can shed some light on the situation.
The other issue is the meds do make me a lil loopy too. The preventor (Topamax) cause loss of memory and can cause some other issues like blood clots and so it makes it hard when you already have a clotting issue to come off the high does of aspirin. Then the additional in case of migraine (relpax) makes me feel strangely out of it after I take it until I go to sleep if I can even go to sleep after I take it. I mean like high!!!
I mean it is a pain med so…
But durn if some nights I haven’t already had some pain meds or I’m super sleepy and man the week before last rubbing pizza cheese on my teeth and making tents with my pizza crusts let me know I was high. I mean I usually realize it after one good random act but still with the filter gone it still takes a second and it’s usually TOO LATE when I realize it…
I mean I can’t lie and so I don’t enjoy the feeling once I get past the nausea…
My husband just says lets just take you to the room and put your to bed and he either is annoyed or giggling…usually the latter. He never says before you regret doing something because I never would only because I would likely laugh at anything I did. Why not, life is too short!
I have been living in a world of strange falsehoods and awkward moments in the last few days. I have not quite been able to decipher what has been reality and dream. I am sure some of this has to do with the strong painkillers at night, my MG, stress, and sleeping with the television on at times. I am having dreams within dreams like the movie inception. I am not sure when I am awake or asleep and I have no idea at times when I have actually said/ done things at work or home or not without asking. I keep huge to-do lists and check lists because they actually soothe my anxiety to see things get checked off them; however, when you are unsure if you actually did them or not it really throws you for a loop. I hope this migraine goes away soon…It all started with this thing! I haven’t had one like this for a long time. I do not like taking so much medication but I have to in this instance. I already take a daily preventor (topiramate) and when I have a migraine I am supposed to take relpax but I tried tylenol instead and that didn’t work delaying the inevitable. Then I tried norco again delaying the inevitable and now I am breaking down to take the relpax. As you can see this is probably good reason for the crazy dreams. I did make sure though that I spread the medications out over a period of 6-8 hours each time over the last 48 hours. I just want this thing gone.
Some meds have the side effects that cause migraines or headaches. Considering that I already have a string history of migraines and a 60 day migraine brought me to my neurologist in the first place that eventually led to the diagnosis of my MG I would say it’s pretty serious. I was already on a migraine preventor before I was diagnosed however, everyone with MG is not.
The downside is that I cannot tell if my fog I feel is strictly from MG or the topiramate that I use and neither can the neurologist. The neurologist is not overly concerned as this was a warning and it it doesn’t overly interfere with my quality of life but it can be quite annoying. I wake up and it can take me longer to get ready some days when I am in the fog. It can take me longer to recall things or I forget things easily.
To combat these things I have tried to use tactics I started long ago with my organization skills that have helped me, only I use them more often and even on my mobile devices. I use checklist (to-do list), sticky note apps on mall my computers, and I carry my planner with me everywhere I go. I let my co-workers, friends, and family know if you did not see me write something down, I will not remember. Moreover, if I do develop a migraine, even with the preventor, I am pretty much crippled. I want to be left alone, in the dark, in a quiet place. Though this is rarely able to happen because I still have to work, I take relpax to help combat this and try to keep pushing through my day.
Sometimes to push through the day even when I do not have a migraine I try a bit of sugar or caffeine (soda usually). If anyone else with MG experiences similar ‘fogs’ I would love to hear your experiences.